10+ years after chemo

I had ovarian cancer may 1998 stage IIIa. I had
Carboplatin and Taxol.
It has been over 10 years and I have been cancer free and I am very thankful. But the side effects are just now hitting me. I now have bad kidney disease and neuropathapy in my toes. I have asked several doctors and they have said it is most likely the chemo.
Is there anyone else out there 10 years out experiencing the same things.

Thanks
Bev

Report post

3 replies. Join the discussion

Hi Bev, that's great that you are a 10yr + suvivor, I'm at 2 years for Uterine IIIC, I also had Carboplatin and Taxol, then Taxatere, they stopped my treatments because I was so allergic, I got neuropathy in my feet one hour into the first treatment they said it would go away but I'm at two years now after treatment and it is still there. After almost two years of pain and taking first Pamalor, then Lyrica and them only taking the edge off of the pain, I decided to go back to my accupunturist that I use to go to many years ago, I walked out of his office with no pain at all, and only a few small short bouts of pain, he treated me with accupuntre and a herbal pain relief pill and magneisim pills both were 2-3pills 3-4 times a day in the beginning, but now I only take one of each at night, it has been wonderful to be with out that pain even the plantar problems I was having have gone away, so if you are having a great deal of pain, this might be an option to help you. Did you pain just start now? Do you have any of the so called "chemo brain" problems? they also told me that would go away, but it seems to be getting worse, they say that maybe it's just my age, but I don't remember having these problems before chemo, but then maybe it's the chemo or my age making me not remember.

Congrat to you on your 10+ years cancer free, I hope to be able to say that one day.
Best wishes to you and yours, Eva

Report post

Yea.. I have a lot of pain. I remember after my 4th chemo, I started complaining of bad muscle aches and pains. The chemo doctor diagnosed me with fibromyalgia.I thought strange because he seem to know immediately what it was. So I have had so many side effects from chemo, from 10 years ago. I remember at the time signing all types of papers releasing them of responsibility. I remember when the nurse would bring my chemo out, she was covered head to toe with plastic from gloves to masks, dress and etc. I thought this stuff is going into me and they won't even touch it. Any way, they didn't tell you the consequences years later what you will suffer physically.. I think I am a little angry about it. Of course the drugs today are probably better.
But I guess I can't complain I am alive.

Report post

Hey Ladies,
I am just 6 months from chemo, I had stage 3 colon cancer, I have mild neuropathy and like little electric surges from the palm of the hand to the ends of the fingers, my toes sometimes feel like arthritis feet, but then it gets better, my doc gave me samples of lyrica and I take one every 4-5 days, I usually take 3 rapid release tylenol, I have or never did take any RX pain pills, I cannot wait to get as far along as you ladies, I feel wonderful everyday, my neuropathy almost started immediately, but it is better, even without the meds.

Good health and healting to you all and keep in touch
Linda In Texas

Report post

This discussion is closed to replies. We close all discussions after 90 days.

If there's something you'd like to discuss, click below to start a new discussion.

Things you can do

Discussion topics

Community leaders